sip

Chicago, IL

#1 May 29, 2012
hi this is my story, i started having pain after urinating I'm a 32 yo male so i thought it was a uti but it wasn't also i had very bad hip pain, about a week later i started to have right lower abdominal pain that would like radiate to the left. went to the hospital was diagnosed with DV was put on flagyl and cipro for ten days was not advised on what to eat or not to eat. after ten days i still felt pain so was put on flagyl and cipro again for ten days but by this time i was doing my own research and put myself on a liquid diet. i still have lingering pain and i still have very mild pain after urinating Dr. said it was referred pain and its normal do to where the infection was. now i have a couple of questions

#1 if Dv has to do with my colon why is it affectin my bladder? has someone experienced the same?
#2 can you take natural supplements or natural antibiotics like vitaminC or Garlic Pills,and event digestive enzymes?
#3 will i always be in pain or can it be controlled? mostly it feels like i have gas, I take gas X
#4I have lost 40 lbs in three months, i feel like zoned out is it do to lack of vitamins or nutrition because I'm losing weight to fast?
#5 has anyone Experienced similar things?

Since: Jan 12

Stuart, Florida

#2 May 29, 2012
sip wrote:
hi this is my story, i started having pain after urinating I'm a 32 yo male so i thought it was a uti but it wasn't also i had very bad hip pain, about a week later i started to have right lower abdominal pain that would like radiate to the left. went to the hospital was diagnosed with DV was put on flagyl and cipro for ten days was not advised on what to eat or not to eat. after ten days i still felt pain so was put on flagyl and cipro again for ten days but by this time i was doing my own research and put myself on a liquid diet. i still have lingering pain and i still have very mild pain after urinating Dr. said it was referred pain and its normal do to where the infection was. now i have a couple of questions
#1 if Dv has to do with my colon why is it affectin my bladder? has someone experienced the same?

(flagyl and cipro seam to mess with your bladder)

#2 can you take natural supplements or natural antibiotics like vitaminC or Garlic Pills,and event digestive enzymes?

#3 will i always be in pain or can it be controlled? mostly it feels

(No You will not be in pain for ever it will clear up)

like i have gas, I take gas X

#4 I have lost 40 lbs in three months, i feel like zoned out is it do to lack of vitamins or nutrition because I'm losing weight to fast?

(Sounds like you may not be getting enough protein in your diet
when I lost a lot of waight I also felt like crap have lost 90+ Lbs since July 12 2011)

#5 has anyone Experienced similar things?
Hope you find relife from the pain you are in
God Bless and may he see you through the pain and heal you .

Hugs of healing

Larry

Since: Jan 12

Stuart, Florida

#3 May 29, 2012
sip

Also follow the mayo clinic diet if you are still in pain it is posted all over the forum !!
DianaL

Castro Valley, CA

#4 May 29, 2012
Good for you for going on the liquid diet. Unfortunately the bladder is often involved since it sits right in front of the Sigmoid. I had a grapefruit sized abscess attached to my bladder and had no idea except progressively I noticed the urge to purge more often even if there was very little.

The medical ability to "see" what is going on down there is far from perfect. Pain will radiate all over the abdomen".

You can try supplements and change your diet but this is serious stuff. If you have a fever, if your pain comes back or you start vomiting - go to the ER.

I am especially concerned about your weight loss. Is that intentional? Can you afford to lose that much weight?

There are so many valuable experiences on here from other people. Read and see if they give you a better understanding of where you are in this disease.

Sorry you are part of this club but the caring, informative and empathic posters should help some.
sip

Chicago, IL

#5 May 30, 2012
@ TheRaz Stuart Fl thank you for your support i will look into the mayo clinic diet.
@ DianaL that is comforting knowing that the bladder is often involved i just don't read much about that its always just lower abdomen pain. i was worried that it had turned into something worst therefore causing stress which in return is really bad for DV
I have been losing so much weight because I'm eating the least possible do to the fact that I'm still in lingering pain. that much weigh loss can't be good for you. but I'm trying to still take in vitamins. its just so hard to do a complete lifestyle change.
and i haven't been having fevers or vomiting. but thats good info on when i should go to ER
thank you for the information
Pam

Paso Robles, CA

#6 Jun 1, 2012
sip, the flagyl is especially harsh and for some reason, seems to affect us emotionally. I know it does me, I feel very depressed and nauseous and weak and it's very hard to eat while on that drug. I know it's the flagyl because I've taken cipro by itself several times for bladder infections and never feel that way on it. Please read the posts and follow the Mayo clinic diet for about a month before *slowly* adding back in fiber. Most doctors will say it's okay to eat anything you want and to start with fiber, but most of us find that adding fiber too soon will cause us pain. While your gut is inflamed, the fiber just seems to irritate it. Fistulas can develop between the colon and the bladder, as Gillian can attest to. It's not common, but it does happen. I've always had bladder issues or infections around the same time as my DD, but my uruologist said no connection -- I say, hmmmmmm, sounds suspicious to me. I recommend taking probiotics and eating lots of yogurt. I've been on probiotics for about a year and a half now and I do think they help.
Chris L

Nashua, NH

#7 Jul 7, 2012
I had an acute attack 7 months ago. Was in hospital for 5 days. Have not done suregery yet. The bladder has been troubling at times. When I urinate, pain comes and goes. I'll be fine for a month or two... then it seems that pain redevelops when I urinate and it can linger. Seems to start up high, but as the days pass, it slowly moves down lower in the bladder. It makes me nervous, but not sure if it is a minor flare up, scar tissue, or something else. Last time it happened, I didn't get antibiotics, but went on clear liquid and it seemed to clear up. Happening the past few days and will be doing clear liquids and probiotics. Not sure if anyone has recommendations. Thanks.
James

Bogota, NJ

#8 Jul 8, 2012
I had surgery one year ago for a colon to
bladder fistula.After the surgery I had
nerve problems which caused pain in the
tip of my penis,hesitation when urinating,
not feeling like my bladder was completely empty
after urinating.My urologist gave me Vesicare
for a month and that helped out alot.The nerves
just needed to heal.It took about six months
for those nerves to heal and stop acting up.
Regards,
James
Rinny

United States

#9 Sep 15, 2012
I just had an attack 4 days ago and was unsure at first it was Div because I was having extream uti symptoms off and on, that only seemed to worsen each time. shortly afrer 2 weeks of on and off again uti symptoms the lower abdominal pain started which I suspected was cramps from m monthly visitor. How ever 2 days later the pain was unbearable and all my other div symptoms had arrived by then. My doctor did say that since everything is packed so tightly in the lower abdominal region that the flair up and uti could have been irritated by the same thing...what that thing is ill never know. I assume stress because I've had this condition for 7 yeas now and no matter how I eat they happen at least every 6 months...seems like ever 3 months lately. I'm thinking it might be stress related. Things have been very difficlut lately I've moved transfered jobs locations ad my bf hs lost 3 friends in the past month. Not much about my eatting habbits have changed but the stress was at a level 10 ! Hope this helped a little at least. Sorry about the spelling this phone has no spell check and I typing it in a hurry. Just saw this on a lunch break for work nd since I'm recovering from an attack there wasn't much lunch haha !
Chelsea

Flushing, NY

#10 Jan 11, 2013
While it rarely happens, diverticulitis may actually erode to the bladder and cause an infection. It's best if you ask your doctor what you can or cannot take for your diverticulitis, especially when you're under certain medications. For your belly pain, try using a heating pad, or ask your doctor for a pain reliever. The amount of weight you are shedding may also be affected by your diet or the severity of your symptoms. Keep your doctor in the loop so he or she could find the most suitable treatment for you. For more information regarding bladder disorders and similar problems, http://www.bladdermeshlawsuit.us could be a great reference too.

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Diverticulitis Discussions

Title Updated Last By Comments
Diverticulitis and fistula, need advice from an... (May '10) 1 hr nikhilg5 64
Advice for After Colon Resection? (Jan '09) 2 hr jacky 4,574
Help please ~ recently diagnosed & don't know w... 12 hr TeacherDawn 3
Regrets on having Diverticulitis surgery/colon ... (May '12) 12 hr KKfortmyers 2,356
Diverticulitis flare after sigmoid colectomy 15 hr lizlady 31
diarrhoea running away with me :/ Sat Maur 1
Recovery from Diverticulitis (Sep '07) Sat Maur 717
More from around the web